Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2019, 6:51 PM EDT for 7 counties in Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 24, 2019, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Coweta County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 31 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:56 PM EDT | TSTM WND DMG | 1 Nne Palmetto, GA | TWO TREES REPORTED DOWN NEAR THE INTERSECTION OF CASCADE-PALMETTO HWY AND MAIN ST. |
| Jun 24, 7:05 PM EDT | TSTM WND DMG | 1 W East Point, GA | A TREE AND POWER LINES WERE REPORTED DOWN IN THE 2700 BLOCK OF KIMMERIDGE DRIVE NEAR THOMPSON AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:28 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
927
WUUS52 KFFC 242251
SVRFFC
GAC063-077-089-113-121-151-247-242330-
/O.NEW.KFFC.SV.W.0207.190624T2251Z-190624T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
651 PM EDT Mon Jun 24 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Rockdale County in north central Georgia...
DeKalb County in north central Georgia...
Fayette County in north central Georgia...
Henry County in north central Georgia...
Coweta County in west central Georgia...
South central Fulton County in north central Georgia...
Clayton County in north central Georgia...
* Until 730 PM EDT.
* At 651 PM EDT, severe thunderstorms were located along a line
extending from Bankhead to Madras, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Newnan, McDonough, Decatur, Fayetteville, Conyers,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3379 8452 3379 8409 3375 8403 3379 8398
3375 8392 3369 8392 3334 8421 3335 8425
3335 8438 3328 8446 3330 8497 3336 8499
TIME...MOT...LOC 2251Z 271DEG 31KT 3375 8446 3342 8476
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
748
WWUS52 KFFC 242324
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Mon Jun 24 2019
GAC063-077-089-113-121-151-247-242330-
/O.CON.KFFC.SV.W.0207.000000T0000Z-190624T2330Z/
Rockdale GA-DeKalb GA-Fayette GA-Henry GA-Coweta GA-Fulton GA-
Clayton GA-
724 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ROCKDALE...DEKALB...FAYETTE...HENRY...COWETA...SOUTH CENTRAL
FULTON AND CLAYTON COUNTIES...
At 724 PM EDT, severe thunderstorms were located along a line
extending from Redan to near Inman, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Newnan, McDonough, Decatur, Fayetteville, Conyers,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3379 8431 3379 8409 3375 8403 3379 8398
3375 8392 3369 8392 3334 8421 3335 8425
3335 8438 3328 8446 3330 8497 3336 8499
3346 8488 3350 8468
TIME...MOT...LOC 2324Z 271DEG 31KT 3374 8413 3342 8443
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 3:21 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Mon Jun 24 2019 .SHORT TERM /Tonight through Tuesday Night/... Main concern is yet another round of strong/severe convection. As mentioned earlier, timing a bit delayed from previous events last weekend due to some extensive high/mid clouds. Even within these thick high clouds, convection firing in far northern GA as of this writing and expected to increase along zone of leftover moisture from earlier MCS in MS/AL currently extending from north GA to central AL. CAPE currently already at 3500 J/kg with steep lapse rates over WC GA with 0-6km bulk shear weak but still around 15-20kts. Damaging wind again main threat in this pattern with heavy rain also a concern. The good news is once the storms diminish this evening, we should have a mostly sunny day Tuesday with only a small chance of SHRA/TSRA over far western areas in the afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Extended period begins with a weak zonal flow in the mid levels across the southern portion of the US as we transition out of the active pattern that has dominated the region since late last week. Wednesday and Thursday appear to be the lowest pop days of the extended as come ridging tries to develop and dry air in the mid levels suppresses storm development. By Late Thursday into the weekend, easterly flow returns along with moisture increase which will coincide with increased afternoon convection back to near normal levels. The ECMWF is a little more aggressive with cutting off a weak upper low over the mid MS valley by Friday with only a weak reflection on the GFS. Regardless, with no real suppression mechanism going into the weekend, climo to slightly above climo afternoon and evening pops will be possible for the remainder of the extended. Stellman && .AVIATION... 18Z Update... VFR conditions but expect sct SHRA/TSRA after 19Z at most airports. Should dissipate after 00Z. W winds will gust to 22kt this afternoon with stronger gusts possible in TSRA, decreasing after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday. //ATL Confidence...18Z Update... Medium confidence on TSRA timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 68 91 / 50 10 5 10 Atlanta 71 88 70 89 / 50 10 5 20 Blairsville 64 82 60 84 / 40 10 5 20 Cartersville 68 89 66 89 / 40 10 5 20 Columbus 74 92 72 93 / 40 20 10 20 Gainesville 69 87 67 87 / 50 10 5 10 Macon 72 93 70 94 / 40 10 10 20 Rome 68 89 66 89 / 30 10 10 20 Peachtree City 70 90 68 90 / 50 20 5 20 Vidalia 75 94 72 95 / 20 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....30 AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 5:04 AM EDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 504 AM EDT Mon Jun 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 504 AM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected again today. A few strong to severe thunderstorms will be possible with the primary hazards being damaging wind gusts, large hail, locally heavy rainfall and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are expected across the area Tuesday through Sunday, primarily in the afternoon and evening hours. An isolated severe thunderstorm cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 24, 6:25 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Mon Jun 24 2019
GAZ014>016-022>024-242300-
Hall GA-Banks GA-Dawson GA-Forsyth GA-White GA-Lumpkin GA-
625 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR HALL...NORTHWESTERN BANKS...
SOUTHEASTERN DAWSON...NORTHERN FORSYTH...SOUTHERN WHITE AND SOUTHERN
LUMPKIN COUNTIES UNTIL 700 PM EDT...
At 625 PM EDT...a strong thunderstorm was over Dougherty, or near
Dawsonville...moving east at 45 mph.
HAZARD...40 to 50 mph wind and enhanced risk for downed trees.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects is expected. Trees can also
down more easily with already wet soil from previous
rainfall.
Some locations in the path of this storm include
Gainesville, Dahlonega, Cleveland, Dawsonville, Homer, Oakwood, Lula,
Clermont, Gillsville, Dougherty, Coal Mountain, Mossy Creek, Matt,
Silver City, Chestatee, Murrayville, Auraria, Leaf, Garland and War
Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3458 8364 3455 8362 3453 8363 3451 8367
3444 8362 3443 8361 3449 8355 3449 8352
3429 8347 3428 8360 3429 8362 3428 8364
3423 8419 3456 8417 3462 8364
TIME...MOT...LOC 2225Z 260DEG 38KT 3440 8402
WIND...50MPHLocal storm report, Jun 24, 6:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 1 W DUCKTOWN 34.24N 84.26W
06/24/2019 CHEROKEE GA EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF CUMMING HWY
AND COUNTY LINE RD.
&&
EVENT NUMBER FFC1900482
KINGLocal storm report, Jun 24, 6:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 2 SW WOODSTOCK 34.09N 84.54W
06/24/2019 CHEROKEE GA EMERGENCY MNGR
TREE REPORTED DOWN NEAR THE INTERSECTION OF HWY 92 AND
WOODSTOCK SQUARE AVE.
&&
EVENT NUMBER FFC1900483
KINGLocal storm report, Jun 24, 6:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 1 N CANTON 34.25N 84.49W
06/24/2019 CHEROKEE GA EMERGENCY MNGR
TREE AND POWER LINES REPORTED DOWN AT THE INTERSECTION
OF LUCKY ST AND WALESKA RD.
&&
EVENT NUMBER FFC1900484
KINGSpecial weather statement, Jun 24, 6:44 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Mon Jun 24 2019
GAZ052-066-242315-
Troup GA-Heard GA-
644 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TROUP AND
SOUTHWESTERN HEARD COUNTIES UNTIL 715 PM EDT...
At 643 PM EDT...a strong thunderstorm was over Crystal Lake, or over
Roanoke...moving east at 25 mph.
HAZARD...Winds 40 to 50 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
LaGrange, Franklin, Waresville, Texas, Hillcrest, Wares Crossroads
and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.
LAT...LON 3332 8504 3304 8504 3306 8522 3329 8527
TIME...MOT...LOC 2243Z 269DEG 23KT 3318 8539
WIND...50MPHLocal storm report, Jun 24, 6:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 4 SE TALMADGE 34.38N 84.50W
06/24/2019 CHEROKEE GA PUBLIC
A TREE WAS REPORTED DOWN NEAR PLEASANT UNION ROAD.
&&
EVENT NUMBER FFC1900485
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:04 PM EDT | Special Weather Statement | FFC | Floyd | 26 min |
| Jun 24, 4:29 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 24, 4:37 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 23 min |
| Jun 24, 4:56 PM EDT | Special Weather Statement | FFC | Walker, Whitfield | 34 min |
| Jun 24, 5:02 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 43 min |
| Jun 24, 5:09 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 36 min |
| Jun 24, 5:31 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Jun 24, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Pickens | 25 min |
| Jun 24, 5:41 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Jun 24, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson | 47 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Lumpkin | 26 min |
| Jun 24, 6:07 PM EDT | Special Weather Statement | FFC | Fannin, Union | 23 min |
| Jun 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Heard | 34 min |
| Jun 24, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton, Paulding | 30 min |
| Jun 24, 6:24 PM EDT | Special Weather Statement | FFC | Towns, Union | 36 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin | 35 min |
| Jun 24, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Douglas, Fayette, Fulton | 25 min |
| Jun 24, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall | 51 min |
| Jun 24, 6:44 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 24, 7:02 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 43 min |
| Jun 24, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 39 min |
| Jun 24, 7:10 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jun 24, 7:19 PM EDT | Special Weather Statement | FFC | Butts, Newton, Spalding | 26 min |
| Jun 24, 7:28 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Rockdale | 32 min |
| Jun 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more | 27 min |
| Jun 24, 7:36 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee, Walton | 24 min |
| Jun 24, 7:48 PM EDT | Special Weather Statement | FFC | Butts, Harris, Jasper, Lamar, Meriwether, Pike | 27 min |
| Jun 24, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Spalding | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.